Alert archive / Colorado / Special Weather Statements in 2013

Special Weather Statement, NWS Denver/Boulder, CO

August 9, 2013Adams County, Colorado

NWS Denver/Boulder, CO issued this special weather statement at Aug 9, 2013, 5:13 PM MDT for Adams County, Colorado. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 9, 2013, 5:13 PM MDT (23:13 UTC)
Expired
Aug 9, 2013, 6:15 PM MDT
In force
62 min
Issued by
NWS Denver/Boulder, CO

County Adams County, CO

The radar

The Denver radar (KFTG), 31 km from the middle of the area, began a volume at 23:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Denver, CO (KDEN), launched 12:00Z, 11.2 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Denver, CO at 12:00Z on 2013-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Denver, CO at 12:00Z on 2013-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1793 m above ground
0-6 km bulk shear
12 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

368 
WWUS85 KBOU 092313
SPSBOU

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
513 PM MDT FRI AUG 9 2013
 
COZ040-043-045-100015-
CENTRAL AND SOUTH WELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000
FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD
COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
513 PM MDT FRI AUG 9 2013

THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER
ADVISORY FOR NORTHERN ARAPAHOE...SOUTH CENTRAL WELD...CENTRAL ADAMS
AND NORTHEASTERN DENVER COUNTIES UNTIL 615 PM MDT.

AT 510 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MILTON
RESERVOIR TO NEAR ARAPAHOE PARK...AND MOVING EAST AT 10 MPH.

HEAVY RAIN...UP TO ONE HALF INCH IN 30 MINUTES...HAIL UP TO THE SIZE 
OF DIMES AND WIND GUSTS UP TO 30 MPH WILL BE POSSIBLE WITH THESE 
STORMS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
NORTHERN AURORA...EASTERN COMMERCE CITY...BRIGHTON...DENVER
INTERNATIONAL AIRPORT...LOCHBUIE...HUDSON...BENNETT...KEENESBURG...
D.I.A. TERMINAL AND CONCOURSES...WATKINS...PROSPECT VALLEY...
ROGGEN...MILTON RESERVOIR...MANILA VILLAGE AND STRASBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY 
LEAD TO SMALL STREAM AND LOWLAND FLOODING. DO NOT DRIVE YOUR VEHICLE 
THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4030 10432 3972 10434 3972 10477 4028 10470
TIME...MOT...LOC 2310Z 251DEG 13KT 4028 10463 3966 10466 

$$

COOPER

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before this special weather statement went out at Aug 9, 3:28 PM MDT, 1 hour 45 minutes earlier.

Area forecast discussion, Aug 9, 3:28 PM MDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
328 PM MDT FRI AUG 9 2013

.SHORT TERM...MID/UPPER-LEVEL RIDGE OVER THE ROCKY MOUNTAIN REGION
NEXT 24 HOURS WITH A NUMBER OF POORLY DEFINED PERTABATIONS ROUNDING
THE TOP OF THE RIDGE. MEAN CIRCULATION ABOUT THE RIDGE WILL CONTINUE
TO DRAW SUBTROPICAL MOISTURE NORTH OVER COLORADO DURING THE SHORT
TERM. ALTHOUGH 600-400 MB SPECIFIC HUMIDITY VALUES ARE PROGGED TO
REMAIN GENERALLY AT OR BELOW 5 G/KG...A THRESHOLD OFTEN ASSOCIATED
WITH HEAVY RAIN POTENTIAL OVER AND ALONG THE FRONT RANGE. WESTERLY
STEERING WINDS WILL CARRY  SCATTERED CONVECTION OFF THE HIGH COUNTRY
AND OVER THE ADJACENT HIGH PLAINS NEXT SEVERAL HOURS. CIN HAS ALL
BUT DISAPPEARED...AND SFC BASED CAPES IN THE 500-1000 J/KG RANGE
OVER THE FRONT RANGE AND ON THE PLAINS THIS HOUR. CURRENT INTEGRATED
PRECIPITABLE WATER VALUES NEAR THE FRONT RANGE HOVERING AROUND 0.80
INCH...DOWN FROM THE INCH OR SO IPWS OBSERVED YESTERDAY AT THIS
TIME. IPW HAVE LEVELED OUT AFTER SLOW RISING THIS MORNING. ABOVE
MENTIONED MODELS STILL INDICATE A BROKEN LINE OF T-STORMS
TRANSLATING EAST ACROSS THE I-25 URBAN CORRIDOR DURING THE NEXT 3-5
HOURS. ITS POSSIBLE A COUPLE STORMS COULD PASS OVER DENVER
INTERNATIONAL AIRPORT SOMETIME BETWEEN 22Z-01Z. GUSTS TO AROUND 30
KTS AND RAINFALL RATES OF 0.30 TO 0.60 INCH PER HOUR POSSIBLE WITH
THESE STORMS. CAN/T RULE OUT AN INCH PER HOUR RAIN RATE...BUT STORMS
ARE MOVING FASTER TODAY. SO CHANCES OF SEEING A REPEAT OF THE
INTENSE RAINFALL THAT FLOODED SE DENVER LAST EVENING NOT AS GREAT.
MAY ALSO SEE SOME SMALL HAIL WITH STRONGER STORMS FORMING JUST EAST
OF I-25 EARLY THIS EVENING. STORMS WILL CONTINUE TO MOVE EAST ACROSS
THE PLAINS...BUT MODELS SHOW THIS CONVECTION DYING OUT ALONG THE
WAY. STORMS SHOULD DISSIPATE BEFORE MIDNIGHT WITH CLEARING SKIES
REST OF THE NIGHT. MESOSCALE MODELS ALSO INDICATE GUSTY SOUTHERLY
LOW-LEVEL FLOW DEVELOPING ON THE PLAINS OVERNIGHT...WITH 15-25KT
BNDRY LAYER WINDS DEVELOPING EAST OF THE I-25 CORRIDOR AFTER 06Z.
SPEEDS MAY BE A BIT OVERDONE BUT DIRECTION LOOKS GOOD. WINDS ONE
REASON FOR THE PATCHY FOG FCSTD IN THE FAR EASTERN ZONES LATE
TONIGHT AND EARLY SATURDAY MORNING.

ON SATURDAY...STORM CHANCES DECREASE FOR THE MTNS AND ADJACENT HIGH
PLAINS EVEN WITH A SIMILAR AMOUNT OF MID/UPPER LEVEL MOISTURE OVER
THE REGION. HOWEVER...LOW LEVELS LOOK MUCH DRIER WITH PREVAILING
WESTERLY FLOW. STORM CHANCES GREATER FARTHER OUT ON THE PLAINS WHERE
15-25KT BNDRY LAYER FLOW CONTINUES TO ADVECT MOIST/UNSTABLE AIR
NORTHWARD. BY LATE AFTERNOON...MODELS INDICATE 1000-1500 J/KG CAPES
EAST OF A STERLING-TO-LIMON LINE.. SHEAR NOT ALL THAT GREAT...BUT
CHANCE FOR T-STORMS BETTER OUT THAT WAY. TEMPERATURES NEXT 24 HOURS
WARM BY A FEW DEGS F WITH HIGHS IN THE LOW/MID 80S ON THE PLAINS AND
60S/70S IN THE HIGH COUNTRY.

.LONG TERM...MODELS HAVE THE UPPER RIDGE AXIS OVER COLORADO THROUGH
MONDAY NIGHT...WITH WEST-SOUTHWESTERLY FLOW ALOFT TO CONTINUE FOR
THE CWA.  THE SYNOPTIC SCALE ENERGY REMAINS BENIGN THROUGH MONDAY
NIGHT.  THE BOUNDARY LAYER FLOW LOOKS PRETTY TYPICAL SATURDAY NIGHT
INTO MONDAY.  THE GFS HAS SOME EASTERLIES MONDAY AFTERNOON...THE
OTHER MODELS DO NOT. FOR MOISTURE...THE GFS HAS QUITE A BIT IN
THE MID AND UPPER LEVELS SUNDAY NIGHT THROUGH MONDAY...THE
EARLIER PERIODS LOOK DRIER. THE REST OF THE MODELS HAVE OK
MOISTURE...BUT NOTHING LIKE THE GFS. ALL OF THEM DO SHOW MONDAY
AND MONDAY NIGHT A BIT MORE MOIST THEN SATURDAY NIGHT THROUGH
SUNDAY NIGHT. OVER THE WESTERN PLAINS...THE PRECIPITABLE WATER
VALUES ARE IN THE 0.50 TO 0.60 INCH RANGE SUNDAY...THEN THE 0.60
TO 0.70 INCH RANGE SUNDAY NIGHT AND MONDAY. THEY ARE IN THE 0.85
TO 1.00 INCH RANGE FOR THE FAR EASTERN PLAINS THROUGH THE
PERIODS. THE BOUNDARY LAYER DEW POINT PROGGS HAVE READINGS IN THE
30S TO 40S F OVER THE WESTERN THREE-QUARTERS OF THE CWA SATURDAY
NIGHT THROUGH SUNDAY EVENING....WITH SOME 50S OVER THE FAR EAST.
THEY INCREASE A BIT MONDAY AND MONDAY NIGHT...WITH 40S F OVER THE
WESTERN PLAINS AND FOOTHILLS...AND 50S OVER THE REST OF THE
PLAINS. THERE IS SOME CAPE PROGGED OVER THE EASTERN ZONES SATURDAY
NIGHT. THERE IS BETTER COVERAGE OF CAPE LATE DAY SUNDAY AND
MONDAY...BUT VALUES ARE LOW. THE BEST CAPE IS STILL OVER THE FAR
EASTERN BORDER AREA. THE QPF FIELDS SHOW SPARSE COVERAGE AND
SLIGHT AMOUNTS SATURDAY EVENING...SAME FOR LATE DAY SUNDAY. THERE
IS A TAD MORE LATE DAY MONDAY...BUT STILL NOTHING GREAT AND THE
GFS LEADS THE WAY AS USUAL. WILL GO WITH 10-30% POPS SATURDAY
EVENING AND LATE DAY SUNDAY. A BIT HIGHER FOR LATE DAY MONDAY. FOR
TEMPERATURES...SUNDAY'S HIGHS ARE 0-1.5 C WARMER THEN SATURDAY'S.
MONDAY'S HIGHS ARE CLOSE TO SUNDAY'S. FOR THE LATER DAYS...TUESDAY
THROUGH FRIDAY...THE UPPER RIDGE AND IT'S AXIS ARE STILL AROUND
...HOWEVER THE FLOW ALOFT OVER THE CWA BECOMES WEST-
NORTHWESTERLY MOST OF THE FOUR DAYS. MOISTURE DECREASES A BIT.
TEMPERATURES ARE PROGGED TO WARM-UP...ESPECIALLY THURSDAY AND
FRIDAY.

&&

.AVIATION...STORMS SLOW TO MOVE OFF THE HIGH TERRAIN...BUT MODELS
STILL SHOW A BROKEN LINE OF SHOWERS/T-STORMS MOVING EAST ACROSS THE
I-25 URBAN CORRIDOR...INCLUDING THE DENVER METRO AREA...BETWEEN
23Z AND 01Z. CIGS OF 6000-7000 FT AGL WITH PASSING STORMS. VSBYS
COULD BRIEFLY LOWER TO 4-5 MILES...BUT CONFIDENCE LOW. MAY ALSO
SEE VARIABLE GUSTS TO 28 KTS AND POSSIBILITY SOME SMALL HAIL.
SKIES CLEAR AFTER STORMS MOVE OUT THIS EVENING WITH DRAINAGE WINDS
SETTING UP. DIA COULD SEE SLY WIND GUSTS TO 20 KTS AFTER MIDNIGHT.
TOMORROW...DAY MOSTLY SUNNY/PARTLY CLOUDY WITH DRIER WEST-
SOUTHWEST FLOW OVER THE AREA. CHANCE OF STORMS ALSO LOWER TOMORROW
WITH 10-20 PCT POPS THAT BEST WE/LL SEE IN THE DENVER METRO AREA
LATE IN THE DAY.

&&

.HYDROLOGY...ISOLATED STORMS IN THE MTNS AND NEARBY PLAINS NEXT
3-5 HOURS COULD PRODUCE 0.30 TO 0.60 INCH PER HOUR RAINFALL RATES.
STORM MOVEMENTS FASTER TODAY...SO LOWER FLOOD RISK.

&&

.BOU WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BAKER
LONG TERM....RJK
AVIATION...BAKER
Hazardous weather outlook, Aug 9, 11:30 AM MDT, 5 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE DENVER/BOULDER CO
1130 AM MDT FRI AUG 9 2013

COZ030>051-100000-
JACKSON COUNTY BELOW 9000 FEET-
WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-
GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-
SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/
GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-
JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR
CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
CENTRAL AND SOUTHEAST PARK COUNTY-
LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-
BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD
COUNTY-
NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND
ARAPAHOE COUNTIES/EAST BROOMFIELD COUNTY-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-
NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-
CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-
SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-
LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY-
1130 AM MDT FRI AUG 9 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL AGAIN DEVELOP OVER THE MOUNTAINS AND
FRONT RANGE FOOTHILLS EARLY IN THE AFTERNOON...THEN MIGRATE EAST
OVER THE NEARBY PLAINS LATE IN THE AFTERNOON. STORMS WILL BE MORE
ISOLATED IN COVERAGE FARTHER OUT ON THE NORTHEAST PLAINS WHERE THE
ATMOSPHERE WILL BE LESS UNSTABLE. THE STRONGER STORMS FORMING OVER
AND NEAR THE FOOTHILLS MAY PRODUCE RAINFALL RATES OF 0.30 TO 0.60
INCH PER HOUR...SMALL HAIL AND WIND GUSTS TO AROUND 30 MPH.
STORMS AND SHOWERS WILL LIKELY DISSIPATE IN THE MOUNTAINS AND
NEARBY PLAINS BY MID-EVENING AND CLOSER TO MIDNIGHT ON THE FAR
NORTHEAST PLAINS...WITH CLEARING SKIES OVERNIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SATURDAY AND SUNDAY WILL FEATURE MOST CONVECTIVE ACTIVITY OVER THE
MOUNTAINS AND OVER THE FAR NORTHEASTERN CORNER OF THE STATE. THE
NORTHEAST CORNER MAY SEE A FEW STRONGER STORMS EACH AFTERNOON AS
IT WILL BE MORE UNSTABLE THAN THE REST OF THE AREA. MAIN IMPACTS
WILL BE BRIEF HEAVY RAIN...HAIL AND GUSTY OUTFLOW WINDS. NO
SEVERE STRENGTH STORMS ARE EXPECTED AT THIS TIME.

MONDAY AND TUESDAY WILL BE COOLER AND WETTER AS A DISTURBANCE
MOVES OVERHEAD WHILE A FRONT BRINGS SOME UPSLOPE FLOW....THIS WILL
INCREASE SHOWER AND STORM ACTIVITY. WEDNESDAY AND THURSDAY WILL
RETURN TO WARMER AND DRIER WEATHER.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.
HOWEVER REPORTS OF HEAVY RAIN OR FLOODING WOULD BE APPRECIATED.

BAKER/KOOPMEINER

In the hours before

Special weather statement, Aug 9, 3:36 PM MDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
336 PM MDT FRI AUG 9 2013

COZ034-036-092215-
SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST
BOULDER/GILPIN/CLEAR CREEK/SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE
9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE  6000
FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-
336 PM MDT FRI AUG 9 2013

AT 332 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 4 MILES SOUTHEAST OF TINY TOWN...OR 17 MILES
SOUTHWEST OF DENVER...MOVING EAST AT 10 MPH.  AN AUTOMATED RAIN
GUAGE 5 MILES SOUTHEAST OF EVERGREEN MEASURED ONE HALF INCH OF RAIN
IN 15 MINUTES.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
CONIFER...PINE...BUFFALO CREEK AND ASPEN PARK. THE LOWER NORTH FORK
BURN AREA MAY ALSO BE IMPACTED BY THESE SLOW MOVING STORMS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL AND HAIL WILL OCCUR WITH THIS STORM...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DENVER.

&&

LAT...LON 3935 10536 3957 10533 3953 10512 3938 10520
TIME...MOT...LOC 2132Z 239DEG 49KT 3954 10519

COOPER
Local storm report, Aug 9, 4:13 PM MDT, 1 hour before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
413 PM MDT FRI AUG 09 2013

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             3 N ROXBOROUGH PARK     39.48N 105.08W
08/09/2013  M1.00 INCH       DOUGLAS            CO   TRAINED SPOTTER

&&

KBOWEN
Special weather statement, Aug 9, 4:22 PM MDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
422 PM MDT FRI AUG 9 2013

COZ036-040-041-092300-
ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTH
DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE
COUNTIES/EAST BROOMFIELD COUNTY-JEFFERSON AND WEST DOUGLAS COUNTIES
ABOVE  6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW
9000 FEET-
422 PM MDT FRI AUG 9 2013

THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER
ADVISORY FOR SOUTHWESTERN ARAPAHOE...EXTREME NORTHWESTERN ELBERT...
DOUGLAS AND SOUTH CENTRAL DENVER COUNTIES UNTIL 500 PM MDT.

AT 420 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM HIGHLANDS
RANCH TO NEAR WESTCREEK...AND MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF DIMES...HEAVY RAIN AND WIND GUSTS UP TO 40
MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
SOUTHERN DENVER...SOUTHERN AURORA...CENTENNIAL...HIGHLANDS RANCH...
CASTLE ROCK...PARKER...GREENWOOD VILLAGE...LONE TREE...LARKSPUR...
FRANKTOWN...DEVILS HEAD...PONDEROSA PARK...SURREY RIDGE...SEDALIA...
LOUVIERS...THE PINERY...PERRY PARK...BEVERLY HILLS...ARAPAHOE PARK
AND GREENLAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL...UP TO THREE QUARTERS OF AN INCH IN 30
MINUTES...MAY LEAD TO MINOR FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN DENVER.

&&

LAT...LON 3913 10517 3969 10493 3969 10453 3913 10471
      3913 10516
TIME...MOT...LOC 2220Z 266DEG 9KT 3953 10498 3916 10512

COOPER
Special weather statement, Aug 9, 5:13 PM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DENVER CO
513 PM MDT FRI AUG 9 2013

COZ040-043-045-100015-
CENTRAL AND SOUTH WELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000
FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/EAST BROOMFIELD
COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
513 PM MDT FRI AUG 9 2013

THE NATIONAL WEATHER SERVICE HAS ISSUED A SIGNIFICANT WEATHER
ADVISORY FOR NORTHERN ARAPAHOE...SOUTH CENTRAL WELD...CENTRAL ADAMS
AND NORTHEASTERN DENVER COUNTIES UNTIL 615 PM MDT.

AT 510 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NEAR MILTON
RESERVOIR TO NEAR ARAPAHOE PARK...AND MOVING EAST AT 10 MPH.

HEAVY RAIN...UP TO ONE HALF INCH IN 30 MINUTES...HAIL UP TO THE SIZE
OF DIMES AND WIND GUSTS UP TO 30 MPH WILL BE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE BUT ARE NOT LIMITED TO...
NORTHERN AURORA...EASTERN COMMERCE CITY...BRIGHTON...DENVER
INTERNATIONAL AIRPORT...LOCHBUIE...HUDSON...BENNETT...KEENESBURG...
D.I.A. TERMINAL AND CONCOURSES...WATKINS...PROSPECT VALLEY...
ROGGEN...MILTON RESERVOIR...MANILA VILLAGE AND STRASBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO SMALL STREAM AND LOWLAND FLOODING. DO NOT DRIVE YOUR VEHICLE
THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4030 10432 3972 10434 3972 10477 4028 10470
TIME...MOT...LOC 2310Z 251DEG 13KT 4028 10463 3966 10466

COOPER

The office that day

Everything else NWS Denver/Boulder, CO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 8, 6:50 PM MDTSpecial Weather StatementBOUDenver, Weld55 min
Aug 8, 7:13 PM MDTAreal Flood AdvisoryBOUArapahoe, Denver, Douglas3 hr
Aug 8, 7:37 PM MDTFlash Flood WarningBOUArapahoe, Denver, Douglas3 hr
Aug 9, 3:36 PM MDTSpecial Weather StatementBOUJefferson39 min
Aug 9, 3:43 PM MDTSevere Thunderstorm WarningBOUDouglas, Jefferson47 min
Aug 9, 4:22 PM MDTSpecial Weather StatementBOUDouglas38 min

Nearby

Special Weather Statements in Colorado, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.